Alert archive / Tennessee / Flash Flood Warnings in 2014
Flash Flood Warning 12, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 6, 2014, 6:43 PM CDT for Lawrence County, Wayne County, Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2014, 6:43 PM CDT (23:43 UTC)
- Expired
- Jun 6, 2014, 9:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lawrence County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 141 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 7:00 PM CDT | FLASH FLOOD | Lawrenceburg, TN | SEVERAL ROADS FLOODED IN AND AROUND LAWRENCEBURG INCLUDING FIRST AVENUE...WEAKLEY CREEK ROAD...FIFTH AVENUE AT SPRINGER ROAD...CREWS STREET AT SPRINGER ROAD...AND PART OF HIGHWAY 64 EAST OF CALVERY HILL CHURCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 490 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
530 WGUS54 KOHX 062343 FFWOHX TNC099-181-070245- /O.NEW.KOHX.FF.W.0012.140606T2343Z-140607T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 643 PM CDT FRI JUN 6 2014 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL LAWRENCE COUNTY IN MIDDLE TENNESSEE... THIS INCLUDES THE CITY OF LAWRENCEBURG... NORTHEASTERN WAYNE COUNTY IN MIDDLE TENNESSEE... THIS INCLUDES THE CITY OF WAYNESBORO... * UNTIL 945 PM CDT * AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN WITH THUNDERSTORMS EXTENDING FROM WAYNESBORO TO LAWRENCEBURG. RECENT HEAVY RAINFALL HAS SATURATED SOILS AND CAUSED SMALL STEAMS TO RUN HIGH. ADDITIONAL THUNDERSTORMS WITH HEAVY DOWNPOURS ARE EXPECTED TO MOVE INTO THE AREA THROUGH THE EVENING. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ETHRIDGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 3526 8780 3545 8778 3533 8725 3513 8724 $$ 13
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 6:20 PM CDT, 23 minutes earlier.
Area forecast discussion, Jun 6, 6:20 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 620 PM CDT FRI JUN 6 2014 .UPDATE...FOR AVIATION. && .AVIATION... 00Z TAFS...OVER THE NEXT FEW HOURS...A BRIEF TSRA CANNOT BE COMPLETELY RULED OUT AT TAF SITES...BUT IT APPEARS MOST OF THE ACTIVITY WILL BE CONCENTRATED ALONG A STALLED FRONT SOUTHWEST OF OUR TAF SITES. OTHERWISE...VFR AND LIGHT WINDS THROUGH AT LEAST 07/04Z. LATE IN THE NIGHT...AREAS OF MVFR CIGS WITH BR WILL FORM...AND DENSE FG IS POSSIBLE AT CSV. ANY FOG WILL LIFT BY 07/14Z. SATURDAY WILL BE MAINLY VFR. ISOLD-SCT TSRA ARE POSSIBLE IN THE AFTERNOON...BUT COVERAGE TOO LOW TO INCLUDE IN TAFS ATTM. 13 && .PREV DISCUSSION... /ISSUED 323 PM CDT FRI JUN 6 2014/ DISCUSSION... HIGH PRESSURE OVER THE GREAT LAKES...LOW PRESSURE OVER THE SRN PLAINS AND SOUTHERLY FLOW AHEAD OF THAT ARE KEEPING THE MAIN SFC BOUNDARY RATHER STATIONARY ACROSS SRN MIDDLE TN. AN MCS OVER ERN AR SHOWS NO SIGNS OF SLOWING OR DIVERTING ITS EASTWARD TRACK ALONG THIS BOUNDARY. HOWEVER...ALL HI-RES MODELS INDICATE THAT THIS WILL WEAKEN DRAMATICALLY OVER THE NEXT COUPLE OF HOURS WITH THE HRRR SHOWING THE BEST ANALYSIS. WE STILL HAVE AMPLE INSTABILITY OVERHEAD THOUGH. SHOULD THE MCS MAKE IT INTO MIDDLE TN...ANY STORM WOULD BE CAPABLE OF PRODUCING DAMAGING WINDS AND TORRENTIAL RAINFALL. WILL CONTINUE POPS WITH THE HIGHEST OVER OUR SWRN COUNTIES THROUGH THE EVENING HOURS BEFORE LOWERING POPS OVERNIGHT. WILL ALSO KEEP THE FLASH FLOOD WATCH GOING THROUGH ITS MIDNIGHT EXPIRATION TIME IN CASE OUR SW GETS CLIPPED BY THE MCS'S HEAVY RAINFALL. OVERNIGHT ANOTHER MCS SHOULD DEVELOP OVER THE PLAINS AND MOVE MORE ENE THIS TIME. THIS ALONG WITH THE PESKY SFC BOUNDARY STILL AROUND...WE SHOULD HAVE MORE OF A FOCUS FOR STORMS SATURDAY THROUGH SUNDAY WITH PERHAPS THE BEST CHC BEING LATE SAT NIGHT INTO SUN MORN. AT THIS TIME...SEVERE WEATHER DOES NOT APPEAR LIKELY...BUT SHOULD AN MCS CONTINUE OR REDEVELOP...STRONG WINDS AND TORRENTIAL RAIN WOULD BE THE MAIN THREATS WITH ANY STORMS ALONG THE FRONT EXTENDING DOWN FROM THE MCS. THIS FRONT WILL LAY OUT ACROSS MIDDLE TN...PROVIDING THE FOCUS FOR SHOWERS/STORMS THROUGH SUNDAY NIGHT. DEPENDING ON WHERE THE CONVECTION SETS UP THIS WEEKEND...OUR SWRN COUNTIES WOULD NEED ANOTHER FLASH FLOOD WATCH SHOULD THE FOCUS REMAIN IN THAT AREA. BUT THINK THAT DIFFERENT AREAS MAY SEE HEAVY RAINFALL THROUGH THE WEEKEND...THUS BEING A GOOD BREAK FROM PERSISTENT FLOODING RAINS THAT OUR SWRN COUNTIES HAVE RECEIVED OVER THE PAST 36 HOURS. SFC HIGH PRESSURE SHOULD BUILD IN BRIEFLY BEHIND SUNDAY'S SYSTEM...WITH ANOTHER ROUND OF WEATHER MON-WED. A STRONGER UPPER LOW IS FORECAST TO DEVELOP OVER THE SRN PLAINS MONDAY...AND SLOWLY WEAKEN AS IT MOVES TOWARDS THE GREAT LAKES BY THURSDAY. THIS WILL PROVIDE A GOOD CHC FOR SCATTERED SHOWERS AND STORMS LATE MONDAY THROUGH WEDNESDAY...WITH THE BEST CHC OCCURRING TUESDAY AS IT APPEARS RIGHT NOW. COULD NOT QUITE GO LIKELY POPS AT THIS TIME...BUT HAVE HIGH CHC TUES-WED MORN WITH TAPERING POPS THEREAFTER. WENT AT OR BELOW GUIDANCE FOR TEMPS GIVEN THE PARTIALLY CLOUDY SKIES AND INCREASED PRECIP POTENTIAL FROM MONDAY ON. AL && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR TNZ023>025- 056>061-093>095. &&
Hazardous weather outlook, Jun 6, 3:25 PM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 325 PM CDT FRI JUN 6 2014 TNZ023>025-056>061-093>095-071015- HOUSTON-HUMPHREYS-DICKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY- MARSHALL-WAYNE-LAWRENCE-GILES- 325 PM CDT FRI JUN 6 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT. ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS MAY CLIP SOUTHWEST MIDDLE TENNESSEE BEFORE DISSIPATING AFTER SUNSET. A FEW STORMS MAY BE STRONG WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL. ANY ADDITIONAL HEAVY RAINFALL COULD EASILY RESULT IN FLASH FLOODING AS GROUNDS ARE ALREADY SATURATED. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH NEXT WEEK. ALTHOUGH LOCALIZED STRONG STORMS OR LOCALLY HEAVY RAINFALL ARE POSSIBLE...NO WIDESPREAD HAZARDOUS IMPACTS ARE ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. TNZ005>011-026>034-062>066-075-077>080-071015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-CHEATHAM- DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS- RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN- GRUNDY-VAN BUREN- 325 PM CDT FRI JUN 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH NEXT WEEK. ALTHOUGH LOCALIZED STRONG STORMS OR LOCALLY HEAVY RAINFALL ARE POSSIBLE...NO WIDESPREAD HAZARDOUS IMPACTS ARE ANTICIPATED. AL
In the hours before
Special weather statement, Jun 6, 5:56 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 556 PM CDT FRI JUN 6 2014 TNZ094-095-062345- GILES-LAWRENCE- 556 PM CDT FRI JUN 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR GILES AND LAWRENCE COUNTIES... AT 551 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS NEAR LAWRENCEBURG...MOVING EAST AT 20 MPH. SOME LOCATIONS IN THE PATH INCLUDE LAWRENCEBURG AND LEOMA. MAIN CONCERNS INCLUDE FREQUENT LIGHTNING AND VERY HEAVY DOWNPOURS. SOME STREET FLOODING IS EXPECTED. HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE POSSIBLE AS WELL. LAT...LON 3527 8711 3504 8720 3519 8757 3538 8756 13
Special weather statement, Jun 6, 6:26 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
626 PM CDT FRI JUN 6 2014
TNZ093>095-070015-
GILES-LAWRENCE-WAYNE-
626 PM CDT FRI JUN 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR GILES...LAWRENCE AND WAYNE
COUNTIES...
AT 621 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM WAYNESBORO TO
PULASKI...MOVING EAST AT 10 MPH.
THESE STORMS HAVE PRODUCED HAIL UP TO ONE HALF INCH IN DIAMETER AT
LAWRENCEBURG. ALSO...VERY HEAVY DOWNPOURS WERE OCCURRING.
ADDITIONAL THUNDERSTORMS WERE APPROACHING THE AREA. IF HEAVY
DOWNPOURS CONTINUE TO AFFECT THE SAME LOCATIONS...FLASH FLOODING
COULD BEGIN TO OCCUR.
PEOPLE IN AND AROUND GOODSPRING...LEOMA...LAWRENCEBURG...
WAYNESBORO...PULASKI AND ETHRIDGE SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER OR FLOODING THREATEN.
LAT...LON 3542 8771 3525 8686 3501 8708 3516 8780
3536 8789
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:00 PM CDT | Areal Flood Warning | OHX | Hickman, Humphreys, Lawrence, Lewis, Maury, Perry | 12 hr |
| Jun 6, 1:39 AM CDT | River Flood Advisory | OHX | Perry, Wayne | 22 hr |
| Jun 6, 7:06 AM CDT | River Flood Advisory | OHX | Hickman | 5 hr |
| Jun 6, 8:34 AM CDT | Special Weather Statement | OHX | Hickman | 41 min |
| Jun 6, 8:35 AM CDT | Areal Flood Advisory | OHX | Hickman | 3 hr |
| Jun 6, 9:11 AM CDT | Special Weather Statement | OHX | Marshall, Maury | 49 min |
| Jun 6, 11:39 AM CDT | Special Weather Statement | OHX | Giles | 51 min |
| Jun 6, 5:56 PM CDT | Special Weather Statement | OHX | Lawrence | 49 min |
| Jun 6, 6:26 PM CDT | Special Weather Statement | OHX | Giles, Lawrence, Wayne | 49 min |
| Jun 6, 6:53 PM CDT | Special Weather Statement | OHX | Perry | 37 min |
Nearby
Flash Flood Warnings in Tennessee, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.